Ciclosporin and chorea: a new association?
In 1997, a 68-year-old man received a heart transplant due to diffuse coronary disease. In February 2016, he sought medical attention for cognitive impairment (Mini-Mental State Examination, MMSE = 27) and chorea-like abnormal involuntary movements together with hyperglycaemia (418 mg/dL). By May 2017, he showed worsening chorea-like movements and progressive difficulty walking. Subsequently, he had three hospital admissions (two in July 2017 and one in August 2017) for chorea, with more marked movements, and difficulty caring for him at home, with frequent choking, loss of sphincter control, and inability to perform basic activities (eat using cutlery, drink water). During these admissions, his blood glucose levels were 243 mg/dL (May 2017), 143 mg/dL (July 2017), and 244 mg/dL (August 2017). He was being...
Compliance with ethical standards
Conflicts of interest
The authors declare that they have no conflicts of interest.
The study was approved by the ethics committee of hospital.